Alert archive / West Virginia / Wind Advisories in 2009
Wind Advisory 1, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Feb 12, 2009, 4:36 AM EST for 4 states. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2009, 4:36 AM EST (09:36 UTC)
- Expired
- Feb 12, 2009, 5:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 411 m²/s²
- 0-3 km storm-relative helicity
- 488 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 120936 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 436 AM EST THU FEB 12 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 026>032-035>040-121745- /O.CAN.KRLX.HW.W.0001.000000T0000Z-090212T1100Z/ /O.NEW.KRLX.WI.Y.0001.090212T0936Z-090212T2200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON 436 AM EST THU FEB 12 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELED. ALTHOUGH WINDS GUSTS HAVE DIMINISHED...THEY WILL STILL BE STRONG ENOUGH FOR A WIND ADVISORY TODAY. WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE...BEFORE DIMINISHING LATE IN THE DAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VAZ003-004-WVZ024-025-033-034-121700- /O.CAN.KRLX.HW.W.0001.000000T0000Z-090212T1100Z/ /O.NEW.KRLX.WI.Y.0001.090212T0936Z-090212T1700Z/ DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE 436 AM EST THU FEB 12 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE HIGH WIND WARNING HAS BEEN CANCELED. ALTHOUGH WINDS GUSTS HAVE DIMINISHED...THEY WILL STILL BE STRONG ENOUGH FOR A WIND ADVISORY THIS MORNING. A FEW WIND GUSTS TO AROUND 45 MPH ARE POSSIBLE...BEFORE DIMINISHING THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WVZ046-047-121745- /O.EXT.KRLX.HW.W.0001.000000T0000Z-090213T0300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 436 AM EST THU FEB 12 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. HIGH WINDS WILL CONTINUE TONIGHT AS A STRONG AREA OF LOW PRESSURE LIFTS NORTHEASTWARD INTO THE SOUTHERN GREAT LAKES. WIND GUSTS MAY STILL EXCEED 60 MPH...ESPECIALLY ON RIDGE TOPS. ADDITIONAL POWER OUTAGES AND DOWNED TREES ARE POSSIBLE DUE TO THESE STRONG WIND GUSTS. CONDITIONS WILL IMPROVE EARLY TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. BE SURE TO SECURE OR BRING INDOORS ANY HOUSEHOLD OBJECTS...SUCH AS TRASH CANS OR OUTDOOR DECORATIONS...THAT COULD BE BLOWN ABOUT BY STRONG WINDS. DRIVERS OF HIGH PROFILE VEHICLES WILL ALSO NEED TO USE EXTREME CAUTION. $$
2 follow-up statements
000 WWUS71 KRLX 121006 CCA NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 436 AM EST THU FEB 12 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 026>032-035>040-121745- /O.CAN.KRLX.HW.W.0001.000000T0000Z-090212T1100Z/ /O.NEW.KRLX.WI.Y.0001.090212T0936Z-090212T2200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON 436 AM EST THU FEB 12 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELED. ALTHOUGH WINDS GUSTS HAVE DIMINISHED...THEY WILL STILL BE STRONG ENOUGH FOR A WIND ADVISORY TODAY. WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE...BEFORE DIMINISHING LATE IN THE DAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VAZ003-004-WVZ024-025-033-034-121700- /O.CAN.KRLX.HW.W.0001.000000T0000Z-090212T1100Z/ /O.NEW.KRLX.WI.Y.0001.090212T0936Z-090212T1700Z/ DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE 436 AM EST THU FEB 12 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE HIGH WIND WARNING HAS BEEN CANCELED. ALTHOUGH WINDS GUSTS HAVE DIMINISHED...THEY WILL STILL BE STRONG ENOUGH FOR A WIND ADVISORY THIS MORNING. A FEW WIND GUSTS TO AROUND 45 MPH ARE POSSIBLE...BEFORE DIMINISHING THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WVZ046-047-121745- /O.EXT.KRLX.HW.W.0001.000000T0000Z-090213T0300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 436 AM EST THU FEB 12 2009...CORRECTED TEXT...TONIGHT TO TODAY. ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. HIGH WINDS WILL CONTINUE TODAY AS A STRONG AREA OF LOW PRESSURE LIFTS NORTHEASTWARD INTO THE SOUTHERN GREAT LAKES. WIND GUSTS MAY STILL EXCEED 60 MPH...ESPECIALLY ON RIDGE TOPS. ADDITIONAL POWER OUTAGES AND DOWNED TREES ARE POSSIBLE DUE TO THESE STRONG WIND GUSTS. CONDITIONS WILL IMPROVE EARLY TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. BE SURE TO SECURE OR BRING INDOORS ANY HOUSEHOLD OBJECTS...SUCH AS TRASH CANS OR OUTDOOR DECORATIONS...THAT COULD BE BLOWN ABOUT BY STRONG WINDS. DRIVERS OF HIGH PROFILE VEHICLES WILL ALSO NEED TO USE EXTREME CAUTION. $$
000 WWUS71 KRLX 122145 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 445 PM EST THU FEB 12 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 026>032-035>040-122245- /O.EXP.KRLX.WI.Y.0001.000000T0000Z-090212T2200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON 445 PM EST THU FEB 12 2009 ...WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON. WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM. WHILE DIMINISHING...GUSTY WINDS WILL STILL BE POSSIBLE THROUGH THIS EVENING. $$ WVZ046-047-130300- /O.CON.KRLX.HW.W.0001.000000T0000Z-090213T0300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 445 PM EST THU FEB 12 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. HIGH WINDS WILL CONTINUE THIS EVENING AS A STRONG AREA OF LOW PRESSURE LIFTS OUT OF THE REGION. WIND GUSTS MAY STILL EXCEED 60 MPH...ESPECIALLY ON RIDGE TOPS. ADDITIONAL POWER OUTAGES AND DOWNED TREES ARE POSSIBLE DUE TO THESE STRONG WIND GUSTS. CONDITIONS WILL IMPROVE EARLY TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. BE SURE TO SECURE OR BRING INDOORS ANY HOUSEHOLD OBJECTS...SUCH AS TRASH CANS OR OUTDOOR DECORATIONS...THAT COULD BE BLOWN ABOUT BY STRONG WINDS. DRIVERS OF HIGH PROFILE VEHICLES WILL ALSO NEED TO USE EXTREME CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:30 AM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Feb 12, 1:30 AM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
130 AM EST THU FEB 12 2009
.SYNOPSIS...
STRONG COLD FRONT BRINGS GUSTY SHOWERS AND THUNDERSTORMS THIS
EVENING. POTENTIAL FOR STRONG WINDS TONIGHT...AND CONTINUING
THURSDAY IN THE MOUNTAINS. HIGH PRESSURE THURSDAY NIGHT INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
COLD FRONT HAS PASSED THROUGH WITH A VENGEANCE...WITH A CLEAR SKY
IN ITS WAKE. LOW CLOUDS WILL SOON RETURN AS THE UPPER LEVEL LOW
MOVES NORTHEAST INTO THE SOUTHERN LAKES. LOCAL MODELS HINT AT A
DECENT CONSENSUS FOR SOME SCATTERED SHOWERS ACROSS THE NORTHERN
AND WESTERN ZONES...AS WELL AS THE NORTHEAST MOUNTAINS OVERNIGHT.
PREVIOUS DISCUSSION...MODELS CONSISTENT WITH CURRENT FORECAST.
WINDS WITH SHOWERS WITH LINE WILL GIVE GUSTS OF 50+. BEHIND FRONT
SUSTAINED WINDS LOOK GOOD THROUGH THE NIGHT. HAVE INCLUDED
COMMENTS IN NPW INDICATING SECURING LOOSE ITEMS. NOT SURE JUST HOW
MUCH POWER PROBLEMS THERE WILL BE AS THE RECENT ICE STORM TOOK
MANY DEAD LIMBS DOWN AND THE LACK OF LEAVES WILL LET AIR PASS
THROUGH THE TREES. THIS MAY ALSO PERMIT WINDS AT GROUND LEVEL TO
BE STRONGER THEN WITH SUMMER GUSTS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
WILL KEEP THE HIGH WIND WARNING JUST FOR THE HIGH MOUNTAIN COUNTIES
OF RANDOLPH AND POCAHONTAS. 850 MB FLOW STILL AROUND 50 KNOTS
12Z-16Z.
HAVE LIGHT RAIN AND SNOW SHOWERS DECREASING THURSDAY IN NE WV AND
LEFT THE INCH OR LESS OF SNOW FOR THE HIGHER TERRAIN. GFS 850 TEMPS
MAY BE TOO COLD WITH MINUS 6 AT 12Z THURSDAY...THINKING MORE MINUS
3/4C.
WINDS CALM DOWN THURSDAY EVENING.
BOTH NAM AND GFS SHOW ELONGATED VORT MAXIMUMS IN THE FAST 500 MB
FLOW INCREASING MOISTURE FRIDAY. DID NOT THINK SYSTEM STRONG ENOUGH
FOR PCPN...BUT DID INCREASE CLOUDS.
DID NOT MAKE ANY MAJOR CHANGES TO SYSTEM FRIDAY NIGHT INTO
SATURDAY. GFS MOST VIGOROUS WITH MOISTURE AND PCPN. WE ARE THINKING
SYSTEM MAY REMAIN MORE FRAGMENTED WITH NORTHERN BRANCH FEATURE ALONG
THE LOWER GREAT LAKES...AND DEEPER MOISTURE AND ADDITIONAL SUPPORT TO
OUR SOUTH ALONG THE SOUTHERN STATES. SO NOT WILLING TO INCREASE
POPS OUT OF THE CHANCE RANGE NOW.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
DESPITE SOME MODEL DIFFERENCES...BLENDED HPC/GFS/ECMWF SOLUTIONS FOR
A FRESH FORECAST DAY 3 NIGHT THRU DAY 7.
THE SFC LOW PRESSURE EXITS EAST OF THE AREA SATURDAY NIGHT WITH
LINGERING SNOW SHOWERS ALONG THE EASTERN MOUNTAINS...AND RAIN
SHOWERS ACROSS THE LOWLANDS. AT THE SAME TIME...FLOW TURNS NORTHWEST
BRINGING RAP AROUND SNOW SHOWERS ACROSS THE NORTHERN SECTIONS...WITH
ADDITIONAL UPSLOPE SNOW ALONG THE NORTHERN MOUNTAINS.
SOME MODELS DIFFERENCES EXIST ON THE TIMING OF PCPN AND TEMPERATURE
FIELD WITH NAM AND GFS HAVING SIMILAR H850 FREEZING LINE REACHING OH
RIVER...THE SREF IS COLDER WITH H850 MINUS 5-6C...AND THE
SLOWER/WARMER ECMWF WITH A WAVY FREEZING LINE FROM WEST TO EAST
ACROSS CENTRAL CWA. LEANED TO NAM/GFS SOLUTIONS...FOR RAIN CHANGING
TO SNOW SAT NIGHT SHOWERS ACROSS CENTRAL AND SOUTH CWA...AND ALL
SNOW ACROSS NORTHERN SECTIONS AND EASTERN MOUNTAINS.
GFS BRING ANOTHER H5 SHORT WAVE SUN NIGHT...BUT MOISTURE LOOKS VERY
SHALLOW FOR JUST LOW CHANCE FOR RAIN/SNOW MIX THRU MONDAY
MORNING...MAINLY ALONG EASTERN MOUNTAINS.
GFS WITH FEED BACK ISSUES ON TUE AND WARM ADVECTION PCPN WERE
DISCARDED. THEREFORE...WITH A BROAD HIGH PRESSURE EXPECTED TO MOVE
FROM THE NORTHERN AND CENTRAL PLAINS...EAST OVER OH VALLEY...DRY
WEATHER IS EXPECTED LATE MON AND TUE. THEREFORE...BROUGHT SOME
CLEARING SPREADING WEST TO EAST FOR THIS TIME PERIOD.
ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST ON
WED...BRINGING BACK CLOUDS AND MORE CHANCES FOR PCPN.
LOWERED HIGH TEMPERATURES SUN AND MON AS THEY LOOK TO HIGH. WENT
WITH A BLEND OF ECMWF AND GFS. NO SIG CHANGES MADE TO LOWS DURING
THAT TIME PERIOD.
WENT GENERALLY WITH THE GMOS GUIDANCE FOR TEMPS AND SKIES FOR DAY
4-7...IN THE 40S DAYTIME...AND BELOW FREEZING FOR LOWS AT NIGHT.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
06Z THURSDAY THRU 06Z FRIDAY...
BIG STORY CONTINUES TO BE THE WIND. PRESSURE GRADIENT REMAINS STRONG
THRU THE DAY THURSDAY...WITH WINDS GUSTING AT TIMES TO OVER 40
MPH...AND OVER 55 MPH RIDGETOPS IN THE NORTHERN MOUNTAINS. WINDS
SLOWLY DIMINISH AFTER 22Z FRIDAY WITH LOSS OF HEATING AND RELAXING
OF PRESSURE GRADIENT.
OTHERWISE...VFR CEILINGS BECOMING MVFR CEILINGS 08Z-10Z AREA WIDE.
AFTER 14Z CONDITIONS IMPROVING FROM SOUTHWEST TO NORTHEAST TO VFR
CEILINGS.
AVIATION OUTLOOK /BEYOND 06Z FRIDAY/...
MO SIGNIFICANT WEATHER EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR
WVZ005>011-013>020-024>040.
HIGH WIND WARNING UNTIL 4 PM EST THIS AFTERNOON FOR WVZ046-047.
OH...HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR OHZ066-
067-075-076-083>087.
KY...HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR
KYZ101>103-105.
VA...HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR VAZ003-
004.
&&
SYNOPSIS...KTB/AAR/ARJ
NEAR TERM...26/AAR
SHORT TERM...KTB/TJT
LONG TERM...ARJ
AVIATION...JMVHazardous weather outlook, Feb 11, 10:25 PM EST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1025 PM EST WED FEB 11 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-130330- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 1025 PM EST WED FEB 11 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-047-130330- POCAHONTAS-RANDOLPH- 1025 PM EST WED FEB 11 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 11, 11:22 PM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1122 PM EST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG SOUTH POINT 38.42N 82.57W
02/11/2009 LAWRENCE OH FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN COUNTYWIDE
0545 PM TSTM WND DMG CLINTWOOD 37.15N 82.46W
02/11/2009 DICKENSON VA FIRE DEPT/RESCUE
TREES AND POWERLINES DOWN COUNTYWIDE
0545 PM TSTM WND DMG LOGAN 37.85N 81.99W
02/11/2009 LOGAN WV FIRE DEPT/RESCUE
HIGH TENSION WIRES DOWN ON RT 17 BETWEEN LOGAN AND BLAIR
0548 PM TSTM WND DMG ATHENS 39.32N 82.10W
02/11/2009 ATHENS OH FIRE DEPT/RESCUE
TREES DOWN THROUGHOUT COUNTY
0548 PM TSTM WND DMG LOGAN 37.85N 81.99W
02/11/2009 LOGAN WV FIRE DEPT/RESCUE
TRAMPOLINE IN POWERLINES
0548 PM TSTM WND DMG GALLIPOLIS 38.82N 82.19W
02/11/2009 GALLIA OH FIRE DEPT/RESCUE
TREES AND POWERLINES DOWN THROUGHOUT COUNTY
0550 PM TSTM WND DMG HURLEY 37.42N 82.02W
02/11/2009 BUCHANAN VA FIRE DEPT/RESCUE
TREES AND POWERLINES DOWN COUNTYWIDE
0555 PM TSTM WND DMG SYRACUSE 39.00N 81.97W
02/11/2009 MEIGS OH FIRE DEPT/RESCUE
TREES AND POWERLINES DOWN COUNTYWIDE
0600 PM TSTM WND DMG THORNVILLE 39.90N 82.42W
02/11/2009 PERRY OH FIRE DEPT/RESCUE
TREES AND POWERLINES DOWN COUNTYWIDE
0610 PM TSTM WND DMG MCCONNELSVILLE 39.65N 81.84W
02/11/2009 MORGAN OH FIRE DEPT/RESCUE
TREES AND POWERLINES DOWN COUNTYWIDE
0630 PM TSTM WND DMG LITTLE HOCKING 39.26N 81.70W
02/11/2009 WASHINGTON OH FIRE DEPT/RESCUE
TREES AND POWERLINES DOWN COUNTYWIDE
&&
NWThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 7:04 PM EST | Severe Thunderstorm Warning | RLX | Barbour, Fayette, Nicholas, Pocahontas, Randolph, Taylor | 56 min |
Nearby
Wind Advisories in West Virginia, 2009Wind Advisories in Ohio, 2009Wind Advisories in Kentucky, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.